Medical Specialty >> Psychiatry

Doctors Lounge - Psychiatry Answers

Back to Psychiatry Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/24/2017.

Forum Name: Antidepressants

Question: 6 days on effexor, should I stop now?


 Gerk - Sat Apr 04, 2009 6:16 pm

I've been taking Ireven for 6 days now, and from reading all the negative posts about the withdrawels etc, I was wondering should I stop right now, seen as though I am on them less than a week.

I was on Lexapro 5mg for about 2 years, forgot to take them one day and then just decided to stay off them. That was grand for about 2 weeks til I started to feel serious dissociation and some stomach cramps.

Went to doc, and told him about my feelings while also stating that I didn't think the Lexapro had done too much for me. I had upped the Lexapro to 10 for three months at one stage but I just don't want to be on these drugs.

I feel I would benefit more from therapy, and having been on and off meds for 8 years or so I have never gone to a pyschotherapist.

So what I want to do is get off the drugs and start seeing a therapist.

Should I stop the exxefor and go back on the Lexapro for a couple of months and then wean off them????
 undeniable.dilemma - Tue Apr 14, 2009 10:14 pm

I loved Effexor it really helped me like not like any of my other drugs. (But it's true about missing a dose, don't do it!The withdrawals aren't nice) If you come off it really really slow by opening the pill up and pouring a little out I found that the withdrawals don't happen.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us